Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 7, 2002, 3:01 PM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 7, 2002, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 072001 FFWFTW TXC113-072300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 258 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CDT. * AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL AND EASTERN TARRANT COUNTY MOVING EAST AT 25 MPH. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE FLASH FLOODING OF URBAN AND LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE ADDISON...CARROLLTON...CEDAR HILL...COCKRELL HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE... FARMERS BRANCH...HIGHLAND PARK...HUTCHINS AND LANCASTER A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3297 9701 3257 9701 3258 9660 3300 9667
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 1:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 7, 1:10 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT SUN APR 7 2002 ...PUBLIC DISCUSSION WE HAVE UPDATED THE HAZARDOUS AND THE ZONES. THE MOST SIGNIFICANT TORNADO THREAT IS WITHIN THE REDEFINED MODERATE RISK...INCLUDING AREAS GENERALLY WEST OF A JACSKBORO...WEATHERFORD...MERIDIAN... COPPERAS COVE LINE. WE HAVE INCLUDED ISOLATED TORNADOES IN THE ZONES FOR THIS GENERAL AREA. SOME OF THESE TORNADOES COULD BE QUITE STRONG...ESPECIALLY THIS AFTERNOON AND EARLY EVENING. THIS DOES NOT PRECLUDE CHANCES FOR TORNADOES FURTHER EAST...ESPECIALLY NEAR THE WARM FRONT FROM GENERALLY THE WACO AND TEMPLE AREAS EASTWARD. HOWEVER...THE GREATEST THREAT TONIGHT...EAST OF INTERSTATE 35...MAY WELL BECOME BOW ECHOES AND SEVERE WIND/HAIL STORMS. THE FLASH FLOOD THREAT CONTINUES THROUGH TONIGHT. 26 ...AVIATION DISCUSSION... LATEST OBS FROM DALLAS AREA AIRPORTS INDICATE THAT VISIBILITIES HAVE DROPPED TO 1-2 SM AS DEWPOINTS CONTINUE TO SLOWLY INCREASE IN THE COOL AIRMASS NORTH OF THE WARM FRONT. EXPECT LOW VISIBILITIES AND OVC AT 005-010 TO PERSIST THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EVENING. THUNDERSTORM POTENTIAL WILL INCREASE THIS AFTERNOON AS CONVECTION DEVELOPS TO THE SOUTHWEST OF THE AREA AND MOVES NORTHEAST. WILL CARRY TSRA IN THE TAFS FROM 07/20Z THROUGH 08/09Z. GRADUAL CLEARING IS EXPECTED ON MONDAY MORNING AS DRY AIR MOVES INTO REGION FROM THE SOUTHWEST. SURFACE WINDS WILL REMAIN FROM THE SSE AT 10-20 KNOTS THROUGHOUT THE PERIOD. 65/DD .FWD...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES TXZ091>095...TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ1 57>162...TXZ174>175.
In the hours before
Special weather statement, Apr 7, 12:09 PM CDT, 2 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1209 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ALONG AND WEST OF A LINE FROM JACKSBORO...TO WEATHERFORD ...MERIDIAN...AND COPPERAS COVE. THIS INCLUDES BRECKENRIDGE... MINERAL WELLS...STEPHENVILLE...HAMILTON...COMACNHE... EASTLAND ...GOLDTHWAITE..AND LAMPASAS. FURTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF NORTH CENTRAL TEXAS. WITHIN THE MODERATE RISK AREA...THERE IS A SIGNIFICANT RISK OF SUPERCELL THUNDERSTORMS...CONTAINING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FEW OF THE TORNADOES COULD BE SIGNIFICANT. THE MAIN THREAT OF TORNADOES WILL BE THROUGH EARLY EVENING. BY MID-EVENING...SEVERE STORMS WILL SPREAD RAPIDLY TO THE EAST...AFFECTING AREAS MAINLY EAST OF INTERSTATE 35. MOST OF THESE STORMS WILL BE SLIGHTLY ELEVATED IN NATURE...THUS NOT AS LIKELY TO BE TORNADIC. HOWEVER...THEY COULD INCLUDE BOW ECHO STORMS AND HIGH PRECIPITATION SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO COULD OCCUR WITH THESE STORMS. SPOTTERS WILL BE ACTIVATED WEST OF INTERSTATE 35 THIS AFTERNOON AS STORMS DEVELOP. SPOTTER ACTIVATION IS MORE LIKELY EAST OF INTERSTATE 35 AFTER DARK. IN ADDITION...THERE IS A THREAT OF FLASH FLOODING THROUGH TONIGHT...MAINLY EAST OF A LINE FROM BOWIE...TO WEATHERFORD...AND GATESVILLE. THIS IS A DANGEROUS SEVERE WEATHER EVENT...ESPECIALLY WITHIN THE MODERATE RISK AREA. NORTH TEXAS RESIDENTS AND TRAVELERS SHOULD LISTEN TO TV...COMMERCIAL RADIO...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 7, 3:47 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Grayson | 3 hr |
| Apr 7, 4:20 PM CDT | Tornado Warning | FWD | Young | 55 min |
| Apr 7, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 58 min |
| Apr 7, 4:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 46 min |
| Apr 7, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| Apr 7, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Apr 7, 6:17 PM CDT | Tornado Warning | FWD | Jack | 43 min |
| Apr 7, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Apr 7, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 51 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 57 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.